Alert archive / Mississippi / River Flood Warnings in 2024
River Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 12, 2024, 8:32 PM CST for Monroe County, Mississippi. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 8:32 PM CST (02:32 UTC)
- Expired
- Feb 14, 2024, 9:08 PM CST
- In force
- 49 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
591
WGUS44 KMEG 130232
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
832 PM CST Mon Feb 12 2024
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Mississippi...
Tombigbee River at Tombigbee River at Bigbee
For the Tombigbee River...including Fulton, Tombigbee River at
Bigbee, Tombigbee River near Amory, Tombigbee River Aberdeen L & D...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued Wednesday morning at 845 AM CST.
&&
MSC095-141445-
/O.NEW.KMEG.FL.W.0013.240213T0232Z-240216T0900Z/
/BGBM6.1.ER.240211T1452Z.240214T0600Z.240216T0300Z.NO/
832 PM CST Mon Feb 12 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River at Tombigbee River at Bigbee.
* WHEN...From this evening to early Friday morning.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Monday the stage was 13.6 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 14.8 feet early
Wednesday morning. It will then fall below flood stage late
Thursday evening.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
DNM5 follow-up statements
391
WGUS84 KMEG 131853
FLSMEG
Flood Statement
National Weather Service Memphis TN
1253 PM CST Tue Feb 13 2024
...The Flood Warning continues for the following rivers in
Mississippi...
Tombigbee River at Tombigbee River at Bigbee
For the Tombigbee River...including Fulton, Tombigbee River at
Bigbee, Tombigbee River near Amory, Tombigbee River Aberdeen L & D...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/memphis.
The next statement will be issued late Wednesday night at 100 AM CST.
&&
MSC095-150700-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-240215T2136Z/
/BGBM6.1.ER.240211T1452Z.240213T1245Z.240215T1536Z.NO/
1253 PM CST Tue Feb 13 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River at Tombigbee River at Bigbee.
* WHEN...Until Thursday afternoon.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 11:30 AM CST Tuesday the stage was 15.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM CST Tuesday was 15.7 feet.
- Forecast...The river is expected to rise to a crest of 15.5
feet this evening. It will then fall below flood stage late
Thursday morning.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
AC3526
WGUS84 KMEG 140209 RRA
FLSMEG
Flood Statement
National Weather Service Memphis TN
809 PM CST Tue Feb 13 2024
...The Flood Warning continues for the following rivers in
Mississippi...
Tombigbee River at Tombigbee River at Bigbee
For the Tombigbee River...including Fulton, Tombigbee River at
Bigbee, Tombigbee River near Amory, Tombigbee River Aberdeen L & D...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as neededWednesday afternoon at
130 PM CST.
&&
MSC095-141930-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-240214T1930Z/
/BGBM6.1.ER.240211T1452Z.240213T1245Z.240214T1330Z.NO/
809 PM CST Tue Feb 13 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River at Tombigbee River at Bigbee.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Tuesday the stage was 15.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CST Tuesday was 15.7 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 7.6 feet Sunday
evening.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
DNM515
WGUS84 KMEG 141553
FLSMEG
Flood Statement
National Weather Service Memphis TN
953 AM CST Wed Feb 14 2024
...The Flood Warning is extended for the following rivers in
Mississippi...
Tombigbee River at Bigbee
For the Tombigbee River at Bigbee, ..Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed this evening at 600 PM
CST.
&&
MSC095-150000-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-240215T0000Z/
/BGBM6.1.ER.240211T1452Z.240213T1245Z.240214T1800Z.NO/
953 AM CST Wed Feb 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River at Bigbee.
* WHEN...Until this evening.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Wednesday the stage was 14.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CST Wednesday was 15.5 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 8.5 feet Monday
morning.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$356
WGUS84 KMEG 142329
FLSMEG
Flood Statement
National Weather Service Memphis TN
529 PM CST Wed Feb 14 2024
...The Flood Warning is extended for the following rivers in
Mississippi...
Tombigbee River at Tombigbee River at Bigbee
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
MSC095-150445-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-240215T0445Z/
/BGBM6.1.ER.240211T1452Z.240213T1245Z.240214T2245Z.NO/
529 PM CST Wed Feb 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Tombigbee River at Tombigbee River at Bigbee.
* WHEN...Until late this evening.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 4:30 PM CST Wednesday the stage was 14.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:30 PM CST Wednesday was 15.1 feet.
- Forecast...The river is expected to fall to 8.5 feet Monday
morning.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
SJM490
WGUS84 KMEG 150308
FLSMEG
Flood Statement
National Weather Service Memphis TN
908 PM CST Wed Feb 14 2024
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Tombigbee River at Tombigbee River at Bigbee
MSC095-150415-
/O.CAN.KMEG.FL.W.0013.000000T0000Z-240215T0308Z/
/BGBM6.1.ER.240211T1452Z.240213T1245Z.240215T0052Z.NO/
908 PM CST Wed Feb 14 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River at Tombigbee River at Bigbee.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Wednesday the stage was 13.9 feet.
- Forecast...The river is expected to continue to fall over the
next few days.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
SJMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:55 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 12, 5:55 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
555 PM CST Mon Feb 12 2024
...New AVIATION...
.SYNOPSIS...
Issued at 223 PM CST Mon Feb 12 2024
Rain showers are gradually shifting out of the Midsouth, rain may
change over or mix with snow briefly this evening before exiting
the region altogether before midnight. Temperatures will fall to
near freezing across most of the region by sunrise with highs
tomorrow in the low to middle 50s. We should remain dry Tuesday
through Thursday with a dry cold front moving across the area
early Thursday. Highs Wednesday through Friday should be in the
60s. Colder temperatures return Friday and Saturday along with a
chance of rain associated with another reinforcing cold front.
Sunday will be cold and dry. Expect morning lows in the 20s with
highs near 50 degrees.
&&
.DISCUSSION...
(This evening through next Sunday)
Issued at 223 PM CST Mon Feb 12 2024
Early afternoon radar clearly shows a surface low over west
Tennessee tracking to the north northeast. A large rain shield
associated this this feature is shifting off to the northeast and
the chance of any additional thunderstorms looks low. Our main
concern this evening is the potential for rain to change over to
snow across northern portions of west Tennessee and the Missouri
Bootheel. Due to the convective nature of these showers any show
could come down heavy at times. However, a wet ground and due to
the relatively warm ground temperatures most snow should melt on
contact. Snow is most likely to accumulate on elevated and grassy
surfaces. A small Winter Weather Advisory is in effect is in
effect from 5pm through midnight. Windy conditions also associated
with the surface low have been observed across the Midsouth. Wind
speeds have generally been 15-20 mph with a few gusts near 30mph.
After the rainfall ends, wind should help dry off area roadways
limiting and significant re-freezing. Nevertheless, be cautious,
especially on elevated roads.
Tuesday morning low temperatures are expected to be near
freezing across all of the Midsouth with highs in the low to
middle 50s. Dry conditions should continue through at least
Thursday as transient high pressure shifts across the region.
Temperatures will trend warmer with highs in the 60s Wednesday
through Friday.
Two cold fronts will move through the region Thursday and Friday.
No rain is expected with the first, but rain is expected Friday
afternoon as a broad positively tilted trough approaches the
middle Mississippi River Valley. Rainfall accumulation should be
less than one quarter of an inch and end by midday Saturday. Some
of the coldest air we have seen since mid January will arrive
behind the second front. Saturday morning lows should be in the
30s with 20s area wide Sunday morning. Highs Sunday will only be
near 50 degrees.
30/Sirmon
&&
.AVIATION...
(00Z TAFS)
Issued at 544 PM CST Mon Feb 12 2024
The core of the upper low will move over the area in the next couple
of hours with ocnl moderate rain, MVFR/IFR cigs and gusty NW
winds. Rain is changing to wet snow in areas with the higher
precip rates, like northern Shelby County and Tipton County attm.
Cannot rule out some wet flakes at MEM but it looks like the
heaviest precip will stay N/NE of the field. MKL could be looking
at a period of wet snow and will be monitoring that over the next
couple of hours. Conds rapidly improve later this evening as the
upper low quickly tracks east. Winds will quickly diminish late
this evening.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...Winter Weather Advisory until midnight CST tonight for MOZ113-
115.
MS...Flood Watch through Wednesday morning for MSZ001-007-008-011-012-
020.
TN...Winter Weather Advisory until midnight CST tonight for
TNZ001>004-022.
&&
PUBLIC FORECAST...JDS
AVIATION...SJMIn the hours before
Local storm report, Feb 12, 7:03 PM CST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
703 PM CST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Snow Burlison 35.56N 89.79W
02/12/2024 M1.8 inch Tipton TN Trained Spotter
&&Local storm report, Feb 12, 7:25 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
725 PM CST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Snow Atoka 35.45N 89.77W
02/12/2024 M1.0 inch Tipton TN Trained Spotter
&&Local storm report, Feb 12, 8:06 PM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
806 PM CST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Snow 5 SSE Big Sandy 36.17N 88.05W
02/12/2024 M1.5 inch Benton TN Emergency Mngr
&&
DNMNearby
River Flood Warnings in Mississippi, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.